CSN Login
Members Online: 4

You are here

Chemotherapy-induced peripheral neuropathy

write Ryder
Posts: 1
Joined: Apr 2020

I went through treatment for stomach cancer last year April 6, 2020, will be a year since my last chemo treatment. However, the chemo has caused neuropathy in my feet and my left hand. My ring and my pinkie finger are always cold and are numb as if you had slept on your hand. And the pinkie is the worst I can stab it taking a blood sugar test and not feel it at all.  It also when the other three fingers are under stress such as when typing or trying to play my guitar the pinkie won't draw up to the string.   Is anyone else having this problem?  And does anyone have any way to help get the feeling back?   The bad thing is I write for a living and after days work the fingers hurt. thank you

Lomitus's picture
Lomitus
Posts: 4
Joined: Nov 2020

I see this was posted in April, so forgive me if this is a bit late (I just joined yesterday) and I sincerely hope you've found some relief.  That said, while not to the extent of yours, I've had similar simptoms...and like yourself, I also happen to be a guitar player (classic rock and blues), so I thought I'd share a couple of ideas with you.

In my case, the feet are mostly back to normal...just some tingling when I"m in the shower, however yea...I still have a bit of that going on in the left fingers, particularly the pinky and ring fingers.  My first question...have you talked ot your doctor/oncologist about possible physical thereapy?  Having been thru p.t. (for non-cancer related reasons) I can say it does help.  That said, what caught my attention about your post more than anything is the "typing".  While this is obviously a side effect of the chemo, to me it also sounds akin to "carpel tunnel".  Some years back I worked with a drummer who had gone thru surgery for carpel...his day job was as a postal worker and he described many of the same issues that you and I are both dealing with (err...before his surgery).  While he was still recovering from the surgery, he had said that it did make a world of difference and that he had regained most of the sensations in his hands.

Oh...I don't know about yours, but with mine, I have found it's affected by being cold as well - which having lost some 75 lbs, happens to me a lot lately.  One thing there I've found that does help is a heating pad.  Here in Ohio...yea...it's that time of year where the temps are starting to change and given the chemo and the weight loss, I find myself sitting in my recliner with the heating pad on low over my hands.

In any case, this is something I would certainly talk to your oncologist about (assuming you haven't already) and if he/she is unresponsive, perhaps talk to your primary care/family doc as well...he/she can probably recommend some place for p.t. at the very least.

Good luck to you, keep up the fight...and KEEP ON JAMMIN'!

Subscribe to Comments for " Chemotherapy-induced peripheral neuropathy"